Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Alright so, right now I'm taking Doxycycline as an oral anti-biotic.

I was also using Retin-A once every night until Wednesday.

After 4 weeks I stopped seeing results, before I could see that it was taking away some of the redness and helping fade some of my red marks and scars but for about a week straight I couldn't see any improvement anymore.

So I decided to start using Daniel Kern's regimen to treat the active acne once and for all.

I really only have mild acne on my forehead and cheeks, my forehead just has a red small bumps.

Same with my cheeks, a couple white heads and the little red bumps.

But my problem is that I have a lot of red marks on my cheek from my previous cystic/severe acne which makes my acne look waaaaay worse than it really is and it really pisses me off. :wall:

So I'm confused as to what to do, start using Retin-A again.

Or keep using Dans Regimen, (today is my 3rd day on it)

Would it be fine if I used the Regimen in the morning and Retin-A at night?

Any help at all would be appreciated.

Share this post


Link to post
Share on other sites
Alright so, right now I'm taking Doxycycline as an oral anti-biotic.

I was also using Retin-A once every night until Wednesday.

After 4 weeks I stopped seeing results, before I could see that it was taking away some of the redness and helping fade some of my red marks and scars but for about a week straight I couldn't see any improvement anymore.

So I decided to start using Daniel Kern's regimen to treat the active acne once and for all.

I really only have mild acne on my forehead and cheeks, my forehead just has a red small bumps.

Same with my cheeks, a couple white heads and the little red bumps.

But my problem is that I have a lot of red marks on my cheek from my previous cystic/severe acne which makes my acne look waaaaay worse than it really is and it really pisses me off. :wall:

So I'm confused as to what to do, start using Retin-A again.

Or keep using Dans Regimen, (today is my 3rd day on it)

Would it be fine if I used the Regimen in the morning and Retin-A at night?

Any help at all would be appreciated.

You said you stopped seeing results after 4 weeks? Do you mean you only used it for 4 weeks and then you were still getting pimples so you stopped? Many people breakout for around a month or 2 on retinoids and then begin to clear up, thats just the way they work. Personally I'm 5 weeks in and still have a couple of active spots but I'm starting to clear. Using Retin-a is a long term decision to clear, not a quick fix.

Share this post


Link to post
Share on other sites

Retin-A is definitely a long term thing, you need to give it at least a few months before seeing real results. Also it will help with scarring but wont do much for your red marks (according to my derm anyway....and it has done nothing for mine after 7 months of use).

Using the Regimen in the morning and Retin-A at night would be a good plan, as long as your acne is severe enough to warrant it (BP and Retin-A are both quite harsh). Also be aware that BP is great for active acne, but can worsen the appearance of red marks. Good luck!

Share this post


Link to post
Share on other sites

I've heard conflicting things about using Retin-A with Benzoyl Peroxide. The BP actually neutralizes the Retin-A. Some people have luck with it, but for others it can be way too irritating. It's actually recommended that when you're on Retin-A, you don't use any other acne medications. But if you still want to do it, I'd definitely keep them seperate... and if it's too irritating or drying, I'd just pick one or the other.

Retin-A does help with red marks but it takes quite a long time. I've heard good things about glycolic acid products helping with red marks. It's worth looking into, but if you're still using BP and Retin-A, I wouldn't attempt it in addition.

I've also read about people using apple cider vinegar, and even desitin (the diaper rash cream) to get rid of red marks. You can look into them.

With everything you're doing though, I think I'd feel better asking my derm. before trying too much. They have other methods depending how bad your marks are. But the good news is, they WILL go away eventually. Red marks are not scars.. so don't get discouraged :)

Share this post


Link to post
Share on other sites
The BP actually neutralizes the Retin-A. It's actually recommended that when you're on Retin-A, you don't use any other acne medications.

This is only the case when the 2 products are used closely together. Using one in the morning and the other at night is fine (have checked this with 3 top UK derms), it was prescribed for me and has worked great for a long time.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×